Funnel Cloud, Orange
- When
- May 27, 5:41 PM EST
- Where
- Orange County, 0.92 mi NE of Beulah
- Reported by
- Public
- Coordinates
- 28.540, -81.560
Public report of a funnel cloud seen from near where FL 429 meets the Florida Turnpike.
Multiple reports received of funnel clouds along the I-4 corridor due to thunderstorms along the sea breeze collision.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Multiple reports received of funnel clouds along the I-4 corridor due to thunderstorms along the sea breeze collision.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 27, 3:10 PM EST, 2 hours 31 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Melbourne FL 410 PM EDT Tue May 27 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 410 PM EDT Tue May 27 2025 - Daily afternoon/evening rain and storm chances persist this week with threats of isolated strong to severe wind gusts, frequent lightning, small to large hail, and locally heavy rainfall; there is a Marginal Risk for severe storms over areas of ECFL Thursday - Hot and humid conditions build each day with a Moderate HeatRisk; peak heat index values increase to 100-108F Wednesday and Thursday - A Moderate Risk of rip currents continues at area beaches && .DISCUSSION... Issued at 237 PM EDT Tue May 27 2025 Currently-Wednesday... Local radar imagery shows scattered showers and lightning storms over east central Florida from Brevard county and to the south. GOES-16 satellite imagery shows partly to mostly cloudy skies. Temperatures are currently in the low 80s to low 90s with heat index values between 90-105F. Scattered to numerous showers (PoPs ~40-60%) and lightning storms this afternoon and evening are expected to diminish tonight mainly after 9PM. Isolated storms will be capable of frequent lightning, wind gusts to 40-50mph, and heavy rainfall (1-3"+). Low temperatures in the upper 60s to mid 70s are forecast under partly cloudy skies. Scattered to numerous sea breeze driven showers and lightning storms are forecast on Wednesday (50-70%) mainly during the afternoon and evening as the sea breezes and outflow from previous storms converge. Isolated storms will be capable of frequent lightning, wind gusts to 40-50mph, and heavy rainfall (1-3"+). Winds are expected to increase into the afternoon and evening from the east-southeast east of the Orlando metro at 10-15mph with gusts to 20mph and from the west-southwest at 5-10mph to the west of the Orlando metro. Afternoon highs in the upper 80s to mid 90s are forecast with maximum heat index values between 100-108F. There is a Minor to Moderate HeatRisk. A Moderate HeatRisk can affect individuals sensitive to heat, especially without effective cooling or adequate hydration. More information on HeatRisk can be found at wpc.ncep.noaa.gov/heatrisk. Thursday-Saturday... Global models show a major shortwave trough deepening over the Midsouth and Midwest on Thursday and the eastern US Friday into Saturday. Scattered to numerous showers (PoPs ~50-70%) and lightning storms are forecast to develop on Thursday as sea breezes and outflow from previous storms converge. Relatively high rain chances (40-70%) with the potential for isolated to scattered strong storms are forecast Friday and into the weekend as a frontal boundary moves east-southeast into northern Florida Friday before becoming stationary over east central Florida on Saturday. Conditions will be favorable for isolated severe storms (5-14% risk) on Thursday mainly north of Cocoa Beach to Kissimmee where there is a Marginal Risk (level 1 out of 5) for severe storms. Isolated storms will be capable of wind gusts to 58mph or greater and hail to 1" in diameter, in addition to frequent lightning and heavy rainfall. Guidance shows 500mb temperatures cooling to -8C to -9C Thursday and -9C to -10C on Friday with MUCAPE between 1,500-3,500 J/kg Thursday, as well as 1,000J/kg-3,000 J/kg on Friday. Mid level lapse rates are forecast to be between 6.0-6.5 C/km Thursday and 6.5-7.2 C/km on Friday. Additionally, 850mb winds are forecast to increase Friday into Saturday at 20-35kts. Conditions will be favorable for isolated severe storms on Thursday with the greatest risk (5-14%) north of Cocoa Beach to Kissimmee where there is a Marginal Risk (5-14%) for severe storms. Isolated storms will be capable of wind gusts to 58mph or greater and hail to 1" in diameter, in addition to frequent lightning and heavy rainfall (1-3"+). Conditions will also be favorable for strong to severe storms on Friday and Saturday over areas of east central Florida, however it is too far out for a severe risk at this time. Afternoon highs in the upper 80s to mid 90s are forecast through Thursday with heat index between 96-107F. Afternoon highs in the upper 80s to low 90s are forecast on Friday and Sunday. Lows in the upper 60s to mid 70s are forecast. Sunday-Tuesday... Generally offshore winds on Sunday are expected to veer onshore into Monday afternoon and Tuesday. Scattered showers (PoPs ~20-60%) and lightning storms are forecast each day mainly into the afternoon and evening. Global models show 500mb temperatures between -9C to -11C on Sunday to Monday and potentially on Tuesday. Conditions will also be favorable for strong to severe storms on Sunday through at least Monday over areas of east central Florida, however it is too far out for a severe risk at this time. Seasonable afternoon highs are forecast with temperatures in the mid 80s to low 90s. Lows in the low 60s to low 70s are forecast Sunday with the mid 60s to mid 70s Monday and Tuesday. && .MARINE... Issued at 410 PM EDT Tue May 27 2025 Currently-Wednesday... Favorable boating conditions are forecast outside of showers and lightning storms. Scattered offshore moving showers (PoPs ~30-60%) and storms are forecast this evening and tonight, in addition to Wednesday afternoon and evening before diminishing into each overnight. Isolated storms will be capable of frequent lightning, wind gusts in excess of 34kts, and heavy rainfall. South-southeast winds at 8-14kts are forecast to back offshore tonight before veering onshore into Wednesday afternoon at 8-14kts. Seas to 1-3ft with up to 4 ft over the offshore (20-60nm) waters are forecast. Thursday-Saturday... Favorable boating conditions are forecast outside of showers and lightning storms. Scattered to numerous offshore moving showers (PoPs ~30-60%) and storms are forecast each afternoon and evening with isolated to scattered onshore moving showers and lightning storms in the morning forecast on Thursday. Isolated storms will be capable wind gusts to 50kts, hail to 1" diameter, frequent lightning, and heavy rainfall on Thursday mainly north of Cocoa Beach. Isolated strong storms are forecast Friday and Saturday afternoons/evenings which will have the potential to produce frequent lightning, wind gusts in excess of 34kts, and hail. South-southeast winds at 8-14kts are forecast to back offshore Thursday night at 10-15kts before increasing to up to 20kts over the Gulf Stream on Friday and weakening into Saturday at 10-15kts. Seas to 1-3ft with up to 4 ft over the offshore (20-60nm) waters are forecast. && .AVIATION... (18Z TAFs) Issued at 158 PM EDT Tue May 27 2025 Mostly VFR. Scattered showers and storms will continue to develop through the afternoon with the inland moving east coast sea breeze. An increase in coverage of this activity then expected inland where sea breeze and outflow boundary collisions are favored, especially near the I-4 corridor from late afternoon through sunset. Have added TEMPO groups for TSRA, gusty and variable winds, and MVFR impacts at most terminals, except KDAB/KFPR/KSUA where there is a little more uncertainty. However, still have VCTS mentioned at these sites. Convection will diminish through this evening, with some storms potentially shifting back toward the coast and offshore, mainly toward Volusia/Brevard counties. Winds light and generally out of the south ahead of the sea breeze, becoming E/SE 10-15 knots behind this boundary along the coast. Winds diminish into tonight, becoming light and variable and then pick up out of the S/SW around 5-8 knots tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 92 73 91 / 50 60 30 70 MCO 74 93 75 92 / 50 70 40 70 MLB 74 90 74 89 / 50 60 40 60 VRB 73 91 73 91 / 40 60 30 60 LEE 74 93 74 92 / 30 50 10 60 SFB 73 94 74 93 / 50 70 30 70 ORL 74 93 75 92 / 50 70 30 70 FPR 73 91 73 90 / 40 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Fehling AVIATION...Weitlich
Special Weather Statement
National Weather Service Melbourne FL
250 PM EDT Tue May 27 2025
FLZ159-259-271915-
Coastal St. Lucie FL-Inland St. Lucie FL-
250 PM EDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ST. LUCIE COUNTY THROUGH
315 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Pierce South, or 7 miles west of White City, moving east at 5
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Fort Pierce, White City, Port Saint Lucie River
Park, and Tradition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2721 8061 2744 8058 2754 8039 2729 8030
TIME...MOT...LOC 1850Z 249DEG 5KT 2739 8047
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WeitlichSpecial Weather Statement
National Weather Service Melbourne FL
317 PM EDT Tue May 27 2025
FLZ159-164-259-264-271945-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
317 PM EDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
CENTRAL MARTIN COUNTIES THROUGH 345 PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Lucie West, or near Port Saint Lucie, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2737 8053 2747 8044 2747 8025 2746 8024
2696 8027 2696 8057
TIME...MOT...LOC 1917Z 294DEG 10KT 2733 8042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TollefsenSpecial Weather Statement
National Weather Service Melbourne FL
340 PM EDT Tue May 27 2025
FLZ159-164-259-264-272015-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
340 PM EDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE AND
MARTIN COUNTIES THROUGH 415 PM EDT...
At 340 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Saint Lucie, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart, and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2718 8053 2740 8047 2740 8022 2732 8018
2695 8022 2696 8050
TIME...MOT...LOC 1940Z 234DEG 6KT 2721 8037
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TollefsenSpecial Weather Statement
National Weather Service Melbourne FL
604 PM EDT Tue May 27 2025
FLZ041-272230-
Inland Volusia FL-
604 PM EDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VOLUSIA COUNTY
THROUGH 630 PM EDT...
At 604 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake George, or near Pierson, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pierson, Barberville, DeLeon Springs, Lake George, and Eldridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2926 8142 2926 8132 2911 8130 2913 8151
2915 8152 2917 8152 2919 8155 2920 8156
2920 8158 2933 8164 2938 8145 2940 8143
2940 8142
TIME...MOT...LOC 2204Z 267DEG 16KT 2929 8153
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TollefsenSpecial Weather Statement
National Weather Service Melbourne FL
626 PM EDT Tue May 27 2025
FLZ041-044>046-144-272245-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
626 PM EDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE...NORTHWESTERN ORANGE AND WEST CENTRAL VOLUSIA
COUNTIES THROUGH 645 PM EDT...
At 626 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near DeLeon Springs to near Zellwood to Lake
Apopka. Movement was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Apopka, Ocoee, Winter Garden, DeLand, and Zellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2912 8128 2875 8139 2854 8150 2857 8172
2876 8162 2913 8147
TIME...MOT...LOC 2226Z 271DEG 10KT 2909 8141 2875 8156 2861 8163
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TollefsenSpecial Weather Statement
National Weather Service Melbourne FL
640 PM EDT Tue May 27 2025
FLZ041-044>046-272330-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
640 PM EDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN SEMINOLE...NORTHEASTERN
LAKE...NORTHWESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 730
PM EDT...
At 639 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barberville to 6 miles southwest of DeLeon
Springs to near Oakland. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Sanford, and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2926 8142 2927 8115 2901 8116 2849 8136
2850 8166 2858 8165 2860 8166 2911 8148
2937 8150 2938 8145 2940 8142
TIME...MOT...LOC 2239Z 274DEG 11KT 2921 8134 2903 8140 2859 8161
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TollefsenThe Melbourne radar (KMLB), 101 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
3 funnel cloud. Local standard time, as filed.
Public report of a funnel cloud seen from near where FL 429 meets the Florida Turnpike.
Emergency manager reports funnel cloud near State Road 434 and Wekiva Springs Rd. Did not appear to be descending.
Report of funnel cloud near Jackson St and State Road 436. Call to EM confirms funnel receding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259762, 1259763, 1259765.